Acetaminophen, Isometheptene, and Dichloralphenazone
Name: Acetaminophen, Isometheptene, and Dichloralphenazone
- Acetaminophen, Isometheptene, and Dichloralphenazone mg
- Acetaminophen, Isometheptene, and Dichloralphenazone side effects
- Acetaminophen, Isometheptene, and Dichloralphenazone drug
- Acetaminophen, Isometheptene, and Dichloralphenazone action
- Acetaminophen, Isometheptene, and Dichloralphenazone dosage
- Acetaminophen, Isometheptene, and Dichloralphenazone and side effects
- Acetaminophen, Isometheptene, and Dichloralphenazone uses
- Acetaminophen, Isometheptene, and Dichloralphenazone adverse effects
What are some things I need to know or do while I take Acetaminophen, Isometheptene, and Dichloralphenazone?
- Tell all of your health care providers that you take this medicine. This includes your doctors, nurses, pharmacists, and dentists.
- Do not take more than what your doctor told you to take. Taking more than you are told may raise your chance of very bad side effects.
- Do not take acetaminophen, isometheptene, and dichloralphenazone for longer than you were told by your doctor.
- Avoid driving and doing other tasks or actions that call for you to be alert until you see how this medicine affects you.
- Talk with your doctor before you use other drugs and natural products that slow your actions.
- Avoid other sources of acetaminophen. Check labels closely. Too much acetaminophen may cause problems.
- Call your doctor right away if you take more than 4,000 mg (milligrams) of acetaminophen in a day, even if you feel well.
- If you are taking warfarin, talk with your doctor. You may need to have your blood work checked more closely while you are taking it with acetaminophen, isometheptene, and dichloralphenazone.
- This medicine may affect certain lab tests. Tell all of your health care providers and lab workers that you take this medicine.
- If you are 65 or older, use acetaminophen, isometheptene, and dichloralphenazone with care. You could have more side effects.
- Tell your doctor if you are pregnant or plan on getting pregnant. You will need to talk about the benefits and risks of using this medicine while you are pregnant.
- Tell your doctor if you are breast-feeding. You will need to talk about any risks to your baby.
What are some side effects that I need to call my doctor about right away?
WARNING/CAUTION: Even though it may be rare, some people may have very bad and sometimes deadly side effects when taking a drug. Tell your doctor or get medical help right away if you have any of the following signs or symptoms that may be related to a very bad side effect:
- Signs of an allergic reaction, like rash; hives; itching; red, swollen, blistered, or peeling skin with or without fever; wheezing; tightness in the chest or throat; trouble breathing or talking; unusual hoarseness; or swelling of the mouth, face, lips, tongue, or throat.
- Signs of liver problems like dark urine, feeling tired, not hungry, upset stomach or stomach pain, light-colored stools, throwing up, or yellow skin or eyes.
- Not able to pass urine or change in how much urine is passed.
- A very bad skin reaction (Stevens-Johnson syndrome/toxic epidermal necrolysis) may happen. It can cause very bad health problems that may not go away, and sometimes death. Get medical help right away if you have signs like red, swollen, blistered, or peeling skin (with or without fever); red or irritated eyes; or sores in your mouth, throat, nose, or eyes.
Use Labeled Indications
Headache: Relief of tension headache and vascular headache (potentially effective for relief of migraine headache).
Hypersensitivity to isometheptene, dichloralphenazone, acetaminophen, or any component of the formulation; cardiovascular or cerebrovascular insufficiency (eg, recent MI, stroke); glaucoma; severe renal disease; hypertension; organic heart disease; peripheral vascular disease; hepatic disease; concomitant monoamine oxidase inhibitor (MAOI) therapy
Migraine headache: Oral: Two capsules to start, followed by 1 capsule every hour until relief is obtained (maximum: 5 capsules/12 hours)
Tension headache: Oral: 1 to 2 capsules every 4 hours (maximum: 8 capsules/24 hours)
Dosing Hepatic Impairment
Use is contraindicated in patients with hepatic disease.
Administer without regard to food.
Concerns related to adverse events:
• CNS depression: May cause CNS depression, which may impair physical or mental abilities; patients must be cautioned about performing tasks that require mental alertness (eg, operating machinery or driving).
• Hepatotoxicity: [U.S. Boxed Warning]: Acetaminophen may cause severe hepatotoxicity, potentially requiring liver transplant or resulting in death; hepatotoxicity is usually associated with excessive acetaminophen intake (>4 g/day). Risk is increased with alcohol use (eg, ≥3 drinks per day), preexisting liver disease, and intake of more than one source of acetaminophen-containing medications. Chronic daily dosing in adults has also resulted in liver damage in some patients.
• Hypersensitivity: Hypersensitivity and anaphylactic reactions have been reported with acetaminophen use; discontinue immediately if symptoms of allergic or hypersensitivity reactions occur.
• Skin reactions: Rarely, acetaminophen may cause serious and potentially fatal skin reactions such as acute generalized exanthematous pustulosis, Stevens-Johnson syndrome (SJS), and toxic epidermal necrolysis (TEN). Discontinue treatment if severe skin reactions develop.
Concurrent drug therapy issues:
• Drug-drug interactions: Potentially significant interactions may exist, requiring dose or frequency adjustment, additional monitoring, and/or selection of alternative therapy. Consult drug interactions database for more detailed information.
• Cardiovascular disease: Use is contraindicated in cardiovascular or cerebrovascular insufficiency (eg, recent MI, stroke), hypertension, organic heart disease, and peripheral vascular disease.
• G6PD deficiency: Use with caution in patients with known G6PD deficiency; rare reports of hemolysis have occurred with acetaminophen use.
• Hepatic impairment: Use is contraindicated in patients with hepatic disease.
• Renal impairment: Use is contraindicated in patients with severe renal disease.
• Dosage limit: Limit acetaminophen dose from all sources (prescription, OTC) ≤4 g/day (adults).
• Discuss specific use of drug and side effects with patient as it relates to treatment. (HCAHPS: During this hospital stay, were you given any medicine that you had not taken before? Before giving you any new medicine, how often did hospital staff tell you what the medicine was for? How often did hospital staff describe possible side effects in a way you could understand?)
• Patient may experience dizziness, fatigue, or nausea. Have patient report immediately to prescriber signs of liver problems (dark urine, fatigue, lack of appetite, nausea, abdominal pain, light-colored stools, vomiting, or jaundice), or signs of Stevens-Johnson syndrome/toxic epidermal necrolysis (red, swollen, blistered, or peeling skin [with or without fever]; red or irritated eyes; or sores in mouth, throat, nose, or eyes) (HCAHPS).
• Educate patient about signs of a significant reaction (eg, wheezing; chest tightness; fever; itching; bad cough; blue skin color; seizures; or swelling of face, lips, tongue, or throat). Note: This is not a comprehensive list of all side effects. Patient should consult prescriber for additional questions.
Intended Use and Disclaimer: Should not be printed and given to patients. This information is intended to serve as a concise initial reference for healthcare professionals to use when discussing medications with a patient. You must ultimately rely on your own discretion, experience and judgment in diagnosing, treating and advising patients.
Where can i get more information?
Your pharmacist can provide more information about acetaminophen, dichloralphenazone, and isometheptene.
Remember, keep this and all other medicines out of the reach of children, never share your medicines with others, and use this medication only for the indication prescribed.
Every effort has been made to ensure that the information provided by Cerner Multum, Inc. ('Multum') is accurate, up-to-date, and complete, but no guarantee is made to that effect. Drug information contained herein may be time sensitive. Multum information has been compiled for use by healthcare practitioners and consumers in the United States and therefore Multum does not warrant that uses outside of the United States are appropriate, unless specifically indicated otherwise. Multum's drug information does not endorse drugs, diagnose patients or recommend therapy. Multum's drug information is an informational resource designed to assist licensed healthcare practitioners in caring for their patients and/or to serve consumers viewing this service as a supplement to, and not a substitute for, the expertise, skill, knowledge and judgment of healthcare practitioners. The absence of a warning for a given drug or drug combination in no way should be construed to indicate that the drug or drug combination is safe, effective or appropriate for any given patient. Multum does not assume any responsibility for any aspect of healthcare administered with the aid of information Multum provides. The information contained herein is not intended to cover all possible uses, directions, precautions, warnings, drug interactions, allergic reactions, or adverse effects. If you have questions about the drugs you are taking, check with your doctor, nurse or pharmacist.
Copyright 1996-2013 Cerner Multum, Inc. Version: 6.01. Revision date: 12/14/2011.
Your use of the content provided in this service indicates that you have read,understood and agree to the End-User License Agreement,which can be accessed by clicking on this link.